Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Sore and splotchy throat. Taking Azithromycin. Allergic to bactrim and motrim. Cure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
I've been taking Azithromycin 500 mg for 5 days (last one being today). The roof of my mouth and back of my throat have become very very sore and splotches. What should I do?
I am 50 years old, have had allergic reactions to bactrim and motrim.
Posted Thu, 26 Apr 2012 in Ear, Nose and Throat Problems
Answered by Dr. Pragnesh Vachharajani 1 hour later

Thanks for posting your query.

Azithromycin is a well tolerated drug. Normally there is no sensitivity to this drug, means you can take it as per advise though you are sensitive to sulfa group of drugs.

The problem that you are having doesn't seem to be related with with this drug.

There could be some other reasons for your problem, the most common possibilities are

1. Stomatitis(means inflammation of skin inside mouth)-may be due to some food or drink.

2. Infection in throat it self.

It is important to have diagnosis first. Please do the following,

1. Take more of liquids. Have more of fruit juices and soups etc.
2. Avoid taking very hot foods and one with spices.
3. Please avoid tobacco in any form.
4. Start taking tablets of Folic acid 2 times in day.

Apart from this you need proper evaluation by ENT Specialist, so that appropriate treatment can be initiated.

You might need some vitamin supplements like B-complex and Folic acid and some antibiotics for this if your doctor feels so.

I hope this answers your query, I will be glad to reply any follow up queries that you have.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor